Alert archive / Massachusetts / Freeze Warnings in 2008
Freeze Warning 6, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this freeze warning at Oct 20, 2008, 9:10 PM EDT for Bristol County, Plymouth County, Massachusetts; Washington County, Rhode Island. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2008, 9:10 PM EDT (01:10 UTC)
- Expired
- Oct 21, 2008, 8:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
Counties Bristol County, MA, Plymouth County, MA, Washington County, RI
The radar
The Boston radar (KBOX), 27 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 1.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2592 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 210110 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 910 PM EDT MON OCT 20 2008 MAZ017-018-211200- /O.NEW.KBOX.FZ.W.0006.081021T0110Z-081021T1200Z/ NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- INCLUDING THE CITIES OF...TAUNTON...BROCKTON 910 PM EDT MON OCT 20 2008 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT TUESDAY FOR NORTHERN BRISTOL AND WESTERN PLYMOUTH COUNTIES. LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S FOR SEVERAL HOURS OVERNIGHT. COLDEST TEMPERATURES WILL OCCUR ACROSS OUTLYING SECTIONS INCLUDING THE BOGS. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ019-021-211200- /O.NEW.KBOX.FR.Y.0010.081021T0110Z-081021T1200Z/ EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA- INCLUDING THE CITIES OF...PLYMOUTH...MATTAPOISETT 910 PM EDT MON OCT 20 2008 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT TUESDAY FOR EASTERN PLYMOUTH AND SOUTHERN PLYMOUTH COUNTIES. LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S FOR SEVERAL HOURS OVERNIGHT. COLDEST TEMPERATURES WILL OCCUR ACROSS OUTLYING SECTIONS INCLUDING THE BOGS. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ STRAUSS
2 follow-up statements
000 WWUS71 KBOX 210745 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 345 AM EDT TUE OCT 21 2008 RIZ006-211200- /O.EXA.KBOX.FZ.W.0006.000000T0000Z-081021T1200Z/ WASHINGTON RI- INCLUDING THE CITIES OF...NARRAGANSETT...WESTERLY 345 AM EDT TUE OCT 21 2008 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING ACROSS WASHINGTON COUNTY RHODE ISLAND. LIGHT WINDS AND MOSTLY CLEAR SKIES HAVE ALLOWED TEMPERATURES TO GENERALLY FALL INTO THE UPPER 20S TO LOWER 30S EARLY THIS MORNING. COLDEST TEMPERATURES WILL CONTINUE ACROSS OUTLYING SECTIONS AWAY FROM THE IMMEDIATE SHORELINE. TEMPERATURES WILL BEGIN TO QUICKLY REBOUND AFTER DAYBREAK. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ017-018-211200- /O.CON.KBOX.FZ.W.0006.000000T0000Z-081021T1200Z/ NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- INCLUDING THE CITIES OF...TAUNTON...BROCKTON 345 AM EDT TUE OCT 21 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING FOR NORTHERN BRISTOL AND WESTERN PLYMOUTH COUNTIES IN INTERIOR SOUTHEASTERN MASSACHUSETTS. LIGHT WINDS AND MOSTLY CLEAR SKIES HAVE ALLOWED TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S EARLY THIS MORNING. COLDEST TEMPERATURES WILL OCCUR ACROSS OUTLYING SECTIONS INCLUDING THE BOGS. TEMPERATURES WILL BEGIN TO QUICKLY REBOUND AFTER DAYBREAK. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ019-021-211200- /O.CON.KBOX.FR.Y.0010.000000T0000Z-081021T1200Z/ EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA- INCLUDING THE CITIES OF...PLYMOUTH...MATTAPOISETT 345 AM EDT TUE OCT 21 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING FOR EASTERN AND SOUTHERN PLYMOUTH COUNTY. LIGHT WINDS AND MOSTLY CLEAR SKIES HAVE ALLOWED TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS EASTERN AND SOUTHERN PLYMOUTH COUNTY. COLDEST TEMPERATURES WILL CONTINUE ACROSS OUTLYING SECTIONS INCLUDING THE BOGS. TEMPERATURES WILL BEGIN TO QUICKLY REBOUND AFTER DAYBREAK. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS71 KBOX 211200 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 800 AM EDT TUE OCT 21 2008 MAZ017-018-RIZ006-211300- /O.EXP.KBOX.FZ.W.0006.000000T0000Z-081021T1200Z/ NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-WASHINGTON RI- INCLUDING THE CITIES OF...TAUNTON...BROCKTON...NARRAGANSETT... WESTERLY 800 AM EDT TUE OCT 21 2008 ...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING. SUNSHINE THIS MORNING WILL QUICKLY BRING TEMPERATURES ABOVE FREEZING AT MOST LOCATIONS ACROSS NORTHERN BRISTOL AND WESTERN PLYMOUTH COUNTIES IN MASSACHUSETTS...AND WASHINGTON COUNTY IN RHODE ISLAND. $$ MAZ019-021-211300- /O.EXP.KBOX.FR.Y.0010.000000T0000Z-081021T1200Z/ EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA- INCLUDING THE CITIES OF...PLYMOUTH...MATTAPOISETT 800 AM EDT TUE OCT 21 2008 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. SUNSHINE THIS MORNING WILL QUICKLY BRING TEMPERATURES INTO THE MID 30S AT MOST LOCATIONS ACROSS EASTERN AND SOUTHERN PLYMOUTH COUNTY. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Oct 20, 4:23 PM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Oct 20, 4:23 PM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT MON OCT 20 2008
.SYNOPSIS...
A STRONG OCEAN STORM APPROXIMATELY 300 MILES SE OF NANTUCKET WILL
CONTINUE MOVING NORTHEAST...PASSING WELL EAST OF GEORGES BANK THIS
EVENING. LOW PRES WILL DEVELOP OVER SOUTHERN NEW ENGLAND TUE
AFTERNOON AND MOVE E OF CAPE COD WED...PERHAPS BRINGING WET SNOW
SHOWERS TO HIGHER ELEVATIONS AND A PERIOD OF GALE FORCE WIND SWEPT
RAIN ALONG THE COAST. STRONG HIGH PRESSURE WILL BUILD INTO NEW
ENGLAND THU AND FRI THEN MOVE OFFSHORE SAT.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
LAST OF CLOUD STREETS SLOWLY EXITING CAPE COD THIS AFTERNOON...AS
OCEAN STORM BEGINS TO PULL AWAY FROM REGION. EXPECT SKIES TO CLEAR BY
EARLY EVENING...WHILE PATCHY HIGH CLOUDS BEGIN TO PUSH INTO FAR
INTERIOR ZONES.
N WINDS STILL GUSTING AROUND CAPE COD AND ISLANDS...BUT WINDS WILL
DIMINISH RATHER QUICKLY LATE THIS AFTERNOON PER MODEL SOUNDINGS.
DESPITE PRESENCE OF ADDITIONAL MID AND HIGH CLOUDS LATER TONIGHT IN
ADVANCE OF NEXT SHORT WAVE...LIGHT WINDS WILL ALLOW FOR GOOD
RADIATIONAL COOLING CONDITIONS THIS EVENING. 12Z GMOS IS RUNNING MUCH
COLDER THAN GOING FORECAST AND SINCE THERE IS SOME QUESTION AS TO HOW
FAST THESE ADDITIONAL CLOUDS WILL ARRIVE...WE WILL ONLY NUDGE MINS
DOWNWARD WITH A BLEND OF BOTH.
A REVIEW OF THIS MORNING/S LOWS INDICATES GROWING SEASON HAS COME TO
AN END OVER MUCH OF REGION...ASIDE FROM IMMEDIATE COAST FROM BOSTON
TO CAPE COD AND NEWPORT. THESE LOCATIONS ARE NOT EXPECTED TO SEE
FROST TONIGHT AND THEREFORE WE WILL NOT POST ANY FROST/FREEZE
HEADLINES AT THIS TIME.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
DIGGING UPPER TROUGH TUE IS EXPECTED TO CLOSE OFF OVER SOUTHERN NEW
ENGLAND TUE NIGHT. MODELS IN GENERAL AGREEMENT ON TIMING OF SHOWERS
INTO REGION TUE AFTERNOON...WITH GREATER CHANCES ACROSS WESTERN AND
NORTHERN ZONES WHERE DYNAMICS AND DEEPER MOISTURE ARE COLLOCATED.
FARTHER S AND E...IT WILL TAKE SOME TIME TO SATURATE LOWER LEVELS PER
MODEL CROSS SECTIONS...SO FOR THESE LOCATIONS WE HELD OFF ON HIGHER
POPS UNTIL TUE NIGHT.
GMOS LOOKS REASONABLE TUE. SUNSHINE AT START TUE SHOULD KEEP MILDER
READINGS TO RI AND SE MA...WHILE THICKER CLOUD COVER IN PLACE MEANS
TEMPERATURES WILL STAY IN 50S.
PTYPE STILL MAY BE AN ISSUE TUE NIGHT ACROSS HIGHER ELEVATIONS.
ALTHOUGH MODEL SOUNDINGS AND CROSS SECTIONS /ESPECIALLY 12Z NAM/
LOOK TOO WARM TO SUPPORT SNOW...OVERALL SYNOPTIC PATTERN TELLS US
THAT SOMEWHAT COOLER 12Z GFS/09Z SREFS MAY BE MORE CORRECT. WE STILL
DO NOT THINK THIS WILL BE MORE THAN 0.5 INCH OVER HIGHER TERRAIN...
BUT THIS COULD GIVE FIRST SNOWFLAKES OF SEASON TO ELEVATIONS ROUGHLY
AOA 750 FT. WAS A BIT MORE GENEROUS IN GRIDS WITH RAIN/SNOW MIX IN
MANY AREAS TUE NIGHT...THOUGH CERTAINLY MONADNOCKS AND HILLS OF
NORTHERN ORH COUNTY STAND BEST CHANCE.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AN AREA OF LOW PRESSURE WILL MOVE OFFSHORE THROUGH THE DAY
WEDNESDAY. THIS MAY RESULT IN A FEW WET SNOW SHOWERS IN THE HIGHER
ELEVATIONS EARLY WEDNESDAY MORNING. AFTER MID-MORNING...TEMPS WILL
WARM SUFFICIENTLY FOR ANY SNOW SHOWERS TO CHANGE OVER TO RAIN.
ACROSS THE REST OF SOUTHERN NEW ENGLAND...RAIN SHOWERS WILL BE
LIKELY DURING THE DAY...GENERALLY TAPERING OFF FROM WEST TO EAST
OVERNIGHT. STRONG 925 MB WINDS WILL MIX DOWN TO THE SURFACE THROUGH
EARLY AFTERNOON...RESULTING IN 25 TO 35 MPH WINDS ALONG THE COAST.
A WIND ADVISORY MAY BE NECESSARY ESPECIALLY ALONG THE CAPE AND
ISLANDS...THE NORTH SHORE AND COASTAL ESSEX COUNTY. WILL LEAVE THIS
TO TONIGHTS SHIFT TO DETERMINE SINCE WE ARE LOOKING AT 4TH PERIOD.
TEMPERATURES WILL BE WELL BELOW NORMAL WITH HIGHS RANGING FROM THE
MID 40S IN NORTHWESTERN MASS AND SOUTHWESTERN NEW HAMPSHIRE TO
AROUND 50 ALONG THE COAST.
THURSDAY AND FRIDAY...THE UPPER LOW MOVES UP INTO THE CANADIAN
MARITIMES AND HIGH PRESSURE BUILDS IN. TEMPERATURES WARM BACK UP TO
NEAR NORMAL.
FOR THE WEEKEND...THE FORECAST IS A BIT SHAKY WITH THE MODELS
INDICATING TWO DIFFERENT SOLUTIONS. AT SOME POINT THIS WEEKEND OR
EARLY NEXT WEEK A COASTAL STORM WILL MOVE UP FROM THE CAROLINAS AND
EITHER MOVE THROUGH OR EAST OF SOUTHERN NEW ENGLAND. IT IS A MATTER
OF WHEN. THE GFS IS THE SLOWER OF THE TWO SOLUTIONS WITH THIS NOT
OCCURRING UNTIL TUESDAY NIGHT AND THE ECMWF IS SPEEDIER WITH IT
MOVING UP MONDAY. THE TIMING OF THIS SYSTEM WILL AFFECT EVERYTHING
FROM TEMPERATURES AND WINDS TO PRECIPITATION AND SKY COVER SO WITH
THE UNCERTAINTY IN TIMING THERE IS UNCERTAINTY IN THE WEEKEND
FORECAST. AT THIS POINT THOUGH...IT LOOKS LIKE SATURDAY WILL BE THE
PICK DAY OF THE WEEKEND WITH MILD TEMPERATURES AND SUNNY SKIES.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
THROUGH TONIGHT...LEFTOVER MVFR CEILINGS KFMH/KHYA/KACK EXPECTED TO
LIFT BY 20Z...WHILE GUSTY N WINDS /UP TO 30KT/ SUBSIDE LATER THIS
AFTERNOON. OTHERWISE CLEAR SKIES WILL GIVE WAY TO INCREASING HIGH
CLOUDS TONIGHT. N/NW WINDS BECOME LIGHT AND VARIABLE INLAND AND W
UNDER 10KT ALONG COAST.
FOR KBOS TERMINAL...N WIND 10KT BACKS TO NNW TOWARD EVENING AND W
OVERNIGHT UNDER 10KT. S WIND AOB 10KT TUE.
TUE...CEILINGS AOA 10KFT LOWER TO 5KFT DURING AFTERNOON...ESPECIALLY
KBAF/KBDL/KORH/KMHT. SCATTERED AFTERNOON SHOWERS MAY BRING MVFR TO
THESE TERMINALS.
OUTLOOK...WEDNESDAY THROUGH FRIDAY
WEDNESDAY MORNING...MVFR CONDITIONS IN RAIN SHOWERS. IFR CONDITIONS IN
HEAVIER SHOWERS AND WHERE POSSIBLY MIXING WITH WET SNOW IN THE
HIGHER TERRAIN EARLY WEDNESDAY MORNING. THERE WILL ALSO BE A PERIOD
OF NORTH WINDS 30G40 KT AT BOS/HYA/FMH/ACK. G45 KTS POSSIBLE AT KACK
AROUND NOON WED.
WED AFTERNOON/EVENING...MVFR CIGS. NORTH WINDS 30G40 KT AT
HYA/FMH/ACK. BOS N G30 KT.
LATE WED NIGHT THROUGH SAT...VFR LIKELY WITH A POSSIBLE EXCEPTION
FMH/HYA/ACK SATURDAY AS LOW CLOUDS MOVE IN...MVFR CONDITIONS
POSSIBLE IN THESE LOCATIONS.
&&
.MARINE...
MAINTAINING GALES/SCA INTO THIS EVENING AS WINDS GRADUALLY SUBSIDE.
SEAS REMAIN ROUGH INTO TUE SO SCA WAS EXTENDED FOR E MA WATERS AND
WILL BE NEEDED FOR REST OF OPEN WATERS ONCE GALES EXPIRE.
LIGHT WINDS TUE BECOME SW WITH 20KT GUSTS LIKELY IN AFTERNOON ALONG S
COAST AHEAD OF COLD FRONT.
W/SW WINDS PERSIST TUE NIGHT AS FRONT MOVES THROUGH...THEN WIND SHIFT
TO N WITH RAPID INCREASE IN WINDS EXPECTED DAYBREAK WED NEAR
MERRIMACK RIVER AS LOW PRESSURE STRENGTHENS OFF COAST. GALE FORCE
WINDS POSSIBLE THERE PRIOR TO DAYBREAK WED BUT CONFIDENCE NOT HIGH
ENOUGH FOR GALE WATCH JUST YET.
OUTLOOK...WED THROUGH SAT
MARINERS SHOULD BE PREPARED FOR A RELATIVELY FAST ONSLAUGHT OF GALE
FORCE NORTHERLY WINDS BEGINNING AROUND DAYBREAK WED AND SPREADING
SOUTHWARD ALONG THE COAST IN THE MORNING. STRONG GALE FORCE GUSTS ARE
LIKELY THROUGHOUT THE DAY AND MUCH OF WED NIGHT. THERE IS A LOW
PROBABILITY OF SEEING A STORM FORCE WIND GUST TO 48 KNOTS OVER THE
FAR OUTER WATERS TO THE EAST OF NANTUCKET. SEAS ARE FORECAST TO
INCREASE TO 10 TO 15 FEET OVER THE COASTAL WATERS TO THE EAST OF
MASSACHUSETTS. ASTRONOMICAL TIDES WILL BE COMING DOWN FROM THEIR
MAXIMUM THIS WEEKEND BUT THE WAVE ACTION CAUSED BY THESE STRONG WINDS
MAY BE ENOUGH TO CREATE ADDITIONAL SPLASH OVER AND BEACH EROSION.
WINDS WILL DIMINISH THU AND SEAS WILL RETURN TO NEAR NORMAL LEVELS BY
FRI/SAT.
&&
.TIDES/COASTAL FLOODING...
STILL EXPECTING AROUND 1 FT SURGE WITH HIGH TIDE ALONG E MA COAST
THIS AFTERNOON /GENERALLY 4 TO 430 PM/. SINCE WINDS ARE FROM N AND
HAVE DIMINISHED...POTENTIAL FOR MINOR COASTAL FLOODING IS LOW.
HOWEVER WAVE ACTION FROM ROUGH SEAS OFFSHORE MAY RESULT IN MINOR
SPLASHOVER...ESPECIALLY ON CAPE COD AND NANTUCKET WHERE SEAS ARE
HIGHEST.
THERE IS AN ADDITIONAL POSSIBILITY OF SPLASH OVER...BEACH EROSION...ON
PORTIONS OF THE MASSACHUSETTS EAST COAST ON WED. GALE FORCE NORTHERLY
WINDS WILL CAUSE SEAS TO BUILD TO 10 TO 15 FEET WEDNESDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
ANZ231>235-237.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ250.
GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ254-255.
&&
SYNOPSIS...RLG/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...RLG
AVIATION...RLG/JWD
MARINE...RLG/JWD
TIDES/COASTAL FLOODING...JWDHazardous weather outlook, Oct 20, 3:53 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 353 PM EDT MON OCT 20 2008 CTZ002>004-MAZ002>006-008>014-017-018-020-021-023-026-NHZ011-012-015- RIZ001>008-212000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- DUKES MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 353 PM EDT MON OCT 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE FIRST LIGHT ACCUMULATION OF SNOW MAY OCCUR EARLY WED MORNING IN HIGHER TERRAIN OF CHESHIRE AND WESTERN HILLSBOROUGH COUNTIES IN NEW HAMPSHIRE AND IN FAR NORTHWEST MASSACHUSETTS. FREEZE WARNING OR FROST ADVISORY POTENTIAL EXISTS FOR THURSDAY AND FRIDAY MORNINGS IN REGIONS NOT ALREADY WITH TERMINATED GROWING SEASONS. THIS RISK IS PRIMARILY FOR RHODE ISLAND AND EASTERN MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-212000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 353 PM EDT MON OCT 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE FORCE NORTHERLY WINDS ARE EXPECTED WED AND WED NIGHT. THERE IS A LOW PROBABILITY OF A WIND GUST APPROACHING STORM FORCE ON THE OPEN WATERS EAST OF MASS BAY. SEAS WILL BUILD TO 10 TO 15 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ254-255-212000- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 353 PM EDT MON OCT 20 2008 ...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE FORCE NORTHERLY WINDS ARE EXPECTED AGAIN WED AND WED NIGHT. THERE IS A LOW PROBABILITY OF A WIND GUST APPROACHING STORM FORCE...WHICH IS 48 KNOTS...OVER THE OUTERMOST COASTAL WATERS TO THE EAST OF NANTUCKET. SEAS WILL BUILD TO 10 TO 15 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-015-016-019-022-024-212000- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- BARNSTABLE MA-NANTUCKET MA- 353 PM EDT MON OCT 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIND ADVISORIES WILL BE NEEDED FOR COASTAL PORTIONS OF MASSACHUSETTS WEDNESDAY WITH THE POSSIBILITY OF A HIGH WIND WATCH FOR CAPE COD AND NANTUCKET WHERE A BRIEF PERIOD OF WINDS EXCEEDING 50 MPH IS POSSIBLE. SIGNIFICANT BEACH EROSION AND MINOR WAVE SPLASH OVER IS POSSIBLE WEDNESDAY...MAINLY OUTER CAPE COD AND NANTUCKET ISLAND AND THE REGION FROM REVERE TO SCITUATE. A FROST ADVISORY MAY BE NEEDED FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 9:10 PM EDT | Frost Advisory | BOX | Norfolk, Plymouth | 11 hr |
| Oct 20, 10:22 PM EDT | Small Craft Advisory for Hazardous Seas | BOX | 25 hr | |
| Oct 21, 4:23 AM EDT | Gale Watch | BOX | 12 hr | |
| Oct 21, 3:54 PM EDT | Gale Warning | BOX | 31 hr | |
| Oct 21, 3:54 PM EDT | Small Craft Advisory | BOX | 54 hr |
Nearby
Freeze Warnings in Massachusetts, 2008Freeze Warnings in Rhode Island, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.